Alert archive / Kansas / High Wind Warnings in 2019
High Wind Warning 1, NWS Dodge City, KS
NWS Dodge City, KS issued this high wind warning at Mar 9, 2019, 9:26 AM CST for 10 counties in Kansas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 9, 2019, 9:26 AM CST (15:26 UTC)
- Expired
- Mar 9, 2019, 1:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Hodgeman County, KS, Kiowa County, KS, Lane County, KS, Ness County, KS, Scott County, KS
The radar
The Dodge City radar (KDDC), 25 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 10:44 AM CST | NON-TSTM WND GST 59 | 4 Nne Dodge City, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 3.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
642 WWUS73 KDDC 091526 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 926 AM CST Sat Mar 9 2019 KSZ043>045-063-064-077>080-088-091900- /O.NEW.KDDC.HW.W.0001.190309T1526Z-190309T1900Z/ Scott-Lane-Ness-Finney-Hodgeman-Gray-Ford-Edwards-Kiowa-Clark- Including the cities of Scott City, Scott State Lake, Dighton, Ness City, Garden City, Jetmore, Hanston, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Ashland, and Minneola 926 AM CST Sat Mar 9 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... The National Weather Service in Dodge City has issued a High Wind Warning, which is in effect until 1 PM CST this afternoon. * TIMING...Through 1 PM CST * WINDS...Northwest winds around 60 mph * IMPACTS...Hazardous traveling conditions PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
1 follow-up statement
716 WWUS73 KDDC 091852 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1252 PM CST Sat Mar 9 2019 KSZ043>045-063-064-077>080-088-092000- /O.EXP.KDDC.HW.W.0001.000000T0000Z-190309T1900Z/ Scott-Lane-Ness-Finney-Hodgeman-Gray-Ford-Edwards-Kiowa-Clark- Including the cities of Scott City, Scott State Lake, Dighton, Ness City, Garden City, Jetmore, Hanston, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Ashland, and Minneola 1252 PM CST Sat Mar 9 2019 ...HIGH WIND WARNING WILL EXPIRE AT 1 PM CST THIS AFTERNOON... Winds have decreased slightly over the warned area. However, wind gusts around 50 mph will be possible through mid afternoon. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this high wind warning went out at Mar 9, 4:28 AM CST, 4 hours 58 minutes earlier.
Area forecast discussion, Mar 9, 4:28 AM CST, 4 hours 58 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 428 AM CST Sat Mar 9 2019 ...Updated Aviation... .SHORT TERM...(Today and tonight) Issued at 1236 AM CST Sat Mar 9 2019 A passing longwave trough and surface low pressure will move into central Kansas by mid morning. The pressure gradient behind the low will tighten and gusty west to northwest winds will be expected through much of the day for southwest Kansas. Clouds should also clear out as the system passes and some slight cold air advection will affect mainly areas around I-70. Temperatures today will be coldest around Hays and warmest near the Oklahoma border. Tonight at 1025mb high moves into western Kansas bringing colder air and the winds will diminish. Lows will fall into the low to mid 20s. A mid level shortwave with some modest moisture could bring some mid to high level clouds in through the night. .LONG TERM...(Sunday through Friday) Issued at 154 AM CST Sat Mar 9 2019 The main highlight of the long term continues to be a slow moving storm system that will bring soaking rains to the entire forecast area for much of Tuesday into Wednesday. Sunday we should have shallow cold air in place much of the day keeping temperatures cooler with highs in the 40s. Monday with an upper level ridge coming out before the main storm system and residual cold air with the high pressure slowly moving out it looks like any precipitation will hold off until the late afternoon or evening. By the time the precipitation arrives we should have enough day time heating and warm air advection for mainly rain to come in Monday evening. The main storm system will be a slow mover as on Tuesday the upper low will be in the desert southwest with the first wave of energy moving in from the south and west. MUCAPEs by the afternoon and evening will be in the 500-750 J/kg range so some isolated storms can't be ruled out with the rain. Tuesday night with good gulf moisture in place along with the storm system turning into a negative tilt trough we should see widespread rain with some storms all across southwest Kansas where QPF totals could easily be an inch in spots through the night. Wednesday the trough moves through central Kansas. Both Euro and GFS keep quite a bit of QPF through the day however it wouldn't surprise me if some of this is affected by a dry slot coming in from the southwest. By Wednesday night into Thursday morning cold air starts to wrap in behind the low into northwest Kansas. At this point if we have any snow will be determined if we can get the wrap around moisture to stick around Thursday morning. Afterwards as the low moves towards the Great Lakes another unseasonably cold air mass will come into the central plains on Friday where highs only in the 30s could be possible. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 426 AM CST Sat Mar 9 2019 Cloud ceilings will rise from 12-14Z at HYS. Winds will pick up for all TAF sites from 13Z-00Z out of the west to northwest at 20-35 kts. Winds should die down from 00Z on. && .PRELIMINARY POINT TEMPS/POPS... DDC 56 24 48 27 / 0 0 0 0 GCK 54 21 45 25 / 0 0 0 0 EHA 60 26 49 28 / 0 0 0 0 LBL 60 25 49 29 / 0 0 0 0 HYS 46 22 44 23 / 10 0 0 0 P28 59 28 50 31 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 6 AM CST early this morning for KSZ030- 031-046. && SHORT TERM...Tatro LONG TERM...Tatro AVIATION...Tatro
Hazardous weather outlook, Mar 9, 2:21 AM CST, 7 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 221 AM CST Sat Mar 9 2019 KSZ030-031-043>046-061>066-074>081-084>090-100830- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 221 AM CST Sat Mar 9 2019 /121 AM MST Sat Mar 9 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Winds will gust out of the west to northwest at 25-40 mph from the late morning through the afternoon. Day 1 Hazards ------------- * Non-thunderstorm wind: Elevated risk * Fire weather: Limited risk .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- A slow moving storm system is still on track to produce rain across much of southwest Kansas from Tuesday into Wednesday. Rainfall values could be as high as 1-2 inches in many locations. Days 2-7 Hazards ---------------- * Sunday No hazards. * Monday No hazards. * Tuesday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Wednesday - Lightning: Limited risk - Non thunderstorm wind: Elevated risk * Thursday - Non thunderstorm wind: Limited risk * Friday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Local storm report, Mar 9, 9:26 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
926 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM NON-TSTM WND GST 3 NW FT. DODGE 37.76N 99.97W
03/09/2019 M59 MPH FORD KS ASOS
&&
MRNearby
High Wind Warnings in Kansas, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.